Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

Sweet syndrome associated with interferon

  • Author(s): Rodriguez-Lojo, Romina;
  • Castineiras, Iria;
  • Juarez, Yolanda;
  • Lueiro, Mercedes;
  • Armesto, Ana;
  • Fernandez-Diaz, M. Luisa
  • et al.
Abstract

Although still very rare, drug-related cases of Sweet’s syndrome have been reported. The more frequent associated medications with drug induced Sweet´s syndrome was: tetracyclines, trimethoprim-sulphamethaxazol, azatioprine, all trans retinoic acid, nitrofurantoin, granulocyte colony-stimulating factor, hydralazine, tripharil, lithium, oral contraceptives, furosemide, celecoxib and azathioprine.

We only found one case of drug-induced Sweet´s syndrome secondary to pegylated interferon-alpha in combination with ribavirin  reported in literature. To our knowledge, this one is the first reported case of Sweet’s syndrome in association with interferon beta 1-b therapy.Also, we would like to remark the atypical localization of the lesions in our patient, with a unilateral predominance on the left lower extremity and a very severe pain.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View